Hail, Warren
- When
- June 28, 6:17 PM EST
- Where
- Warren County, 0.52 mi W of Brass Castle
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 40.750, -75.010
The local 911 center observed 1 inch size hail during a thunderstorm.
A cold front moved eastward into the region during the late afternoon and evening hours of the 28th. Thunderstorms formed ahead of the cold front and produced hail, strong winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A cold front moved eastward into the region during the late afternoon and evening hours of the 28th. Thunderstorms formed ahead of the cold front and produced hail, strong winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 3:26 PM EST, 2 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Mount Holly NJ 426 PM EDT TUE JUN 28 2016 .SYNOPSIS... Low pressure is forming on a cold front crossing the mid Atlantic states late this afternoon and evening. That front drifts offshore on Wednesday. Weak high pressure builds in for Thursday. A cold front approaches from the west on Friday and moves offshore Saturday. High pressure follows later Saturday into Monday. A strong warm front should be moving northeast toward our area on Tuesday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A Severe Thunderstorms Watch has been issued for Eastern Pennsylvania, portions of NJ along the Delaware River, as well as New Castle and Kent, Delaware and Cecil, Kent, and Queen Anne's and Maryland through 10 pm. A cold front is progressing through central Pennsylvania and approaching our this afternoon. Showers and thunderstorms are developing along and ahead of this front as instability has build during the day, and a short wave/vorticity impulse is approaching from the west as well. This activity will all move eastward through late this afternoon and into this evening as the front continues to slowly push eastward. MLCAPE has reached 1,000-1,500 J/KG, or will increase, where the sun has come out and daytime heating has occurred. Bulk shear values are around 30-35 knots, and mid level winds are only 30-40 knots, but with the amount of available CAPE, some storms could build high enough to produce some hail and strong wind gusts. Another concern will be heavy rainfall. Even though PW values are only ~1.5 inches, very heavy rainfall is occuring and could produce over an inch in an hour in some areas, leading to ponding in urbanized and poor drainage areas. The convection should begin affecting the Poconos, Lehigh Valley/Berks County, and Northwest New Jersey areas between 4 and 7 pm. Then continue eastward and reach the Delaware Valley/I 95/295 corridor between 7 and 10 pm, and then eastern New Jersey and central/southern Delmarva by around 10 pm to midnight if it holds together. All shower activity will begin to diminish after midnight, and the remainder of the overnight should end up mostly precipitation free except a few isolated showers/sprinkles. Once the rain ends, some low clouds and patchy fog could develop, especially in areas where winds drop off and become light and variable. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Wednesday should be a very nice day. The cold front will either be offshore, or moving offshore at the start of the day. We are not expecting any showers to be affecting the area, but if there was any showers, it would be near the frontal boundary. After any morning fog/low clouds burns off, a nice day should develop across the area. Some scattered cumulus cloud build up is expected during the day, but we'll be precipitation free. We are expecting close to normal, or slightly above normal temperatures for Wednesday, even with the light northwest flow. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 500MB: A -1SD short wave trough over the eastern Great Lakes Tuesday night weakens during mid week at the expense of a more significant trough (-2SD) developing over southeast Canada late Friday and Saturday. Eventually ridging follows into the northeast USA early next week. Temperatures: June, through the 27th has averaged 1 to 2 degrees above normal at PHL, RDG, ABE, and TTN, near normal at ILG/ACY, 0.6F above normal at GED and surprisingly a degree below normal at MPO. Calendar day averages the next week or so should be within 3 degrees of normal... nothing notable. So the monthly average should be very close to the monthly departures posted above and also available in our preliminary CF6 within the MT Holly climate web link. Forecast basis: Unless otherwise noted, a 50 50 blend of the 12z/28 GFS/NAM MOS guidance Wednesday night - Thursday night, thereafter the 12z/28 GFS MEX MOS for Friday and WPC Guidance Friday night- Tuesday. I did take into account the 12z/28 ECMWF op run and added several degrees to some of the max's Thu-Mon, especially north of PHL near I78 north to the northern border. Saturday: raised temps almost all the way to the coast where near 90F possible on a west or west southwest wind. The dailies... Wednesday night through Thursday...High pressure briefly builds in, in the wake of the cold front. Nice seasonable summer weather. Confidence: Above average. Thursday night...waa may still bring a shower or thunderstorm to the DE coast. Patchy fog probable parts of the area, especially favored nw NJ valleys. Confidence: average. Friday...a chance of showers and thunderstorms ahead of the next cold front, otherwise partly to mostly sunny, very warm and more humid. Heat index lower 90s. Confidence: average. Saturday...Rainfree and very warm, lower dewpoints. Confidence: above average. Sunday through Monday Independence Day...Weak high pressure should build in for Sunday and Independence Day. Thus at this point, we still expect this period to be dry. Nice summer weather for the outdoor celebrations. Confidence: Average. the reason its only average is that am a little concerned about thunderstorms moving into the area Monday afternoon ahead of a developing strong warm front. Tuesday...Depending on how quickly the high shifts off shore, low level flow will shift to southerly sometime on Tuesday, bringing warm air and moisture advection. Forecast is rainfree at this time but warm frontal thunderstorms are a concern. Confidence: below average. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Conditions have improved to VFR and MVFR for all sites this afternoon. These VFR/MVFR conditions will continue through this afternoon and into this evening, with the exception of when any showers/thunderstorms affect a TAF site. A period of heavy rainfall, gusty winds, and low visibilities will occur with any thunderstorms. We've updated ABE and RDG to include wind gusts and IFR conditions, and will likely update ILG/PHL/PNE/TTN if the convection continues. The convection should affect ABE/RDG between 21-01z. Then continue eastward and reach ILG/PHL/PNE/TTN between 23z-03z, and then MIV/ACY by around 00z-04z if it holds together. After the rain moves through, low clouds and fog area again expected to develop. Ceilings and visibilities are expected to lower to IFR overnight through daybreak Wednesday. Once any low clouds/fog burns off Wednesday morning, VFR conditions will prevail for the remainder of the day. Winds are mostly southeast across the area, but become variable at times as some southwest winds from aloft mix down to the surface. Once the front moves through overnight, winds will become southwest to west, then northwest during the day Wednesday. Wind speeds are expected to generally be 10 knots or less. Outlook... Confidence on the days listed below is generally above average. Wednesday night through Thursday...VFR. Light northwest wind become southerly late day. Confidence: above average. Thursday night through Friday...MVFR and brief IFR conditions will be possible with any showers and thunderstorms that move through the region during this time...probably mainly Friday. Patchy IFR stratus/fog possible early Friday morning. Saturday...VFR. west to northwest wind. Sunday...VFR. && .MARINE... Sub-Small Craft Advisory conditions will prevail across the waters tonight through Wednesday. A cold front will move across the waters early wednesday, so southerly winds today/tonight will become westerly/northwesterly on Wednesday. A period of showers and possible thunderstorms may affect the waters late this evening, before dissipating overnight. If any thunderstorms do occur, they could locally increase winds and waves. Outlook... Wednesday night through Sunday...winds and seas should remain below SCA criteria. Although gusty winds are possible in the vicinity of any thunderstorms Thursday night or Friday. RIP CURRENTS... Wednesday: at this time we are expecting to assign a low risk with an offshore wind and a southeast or east southeast swell of 2 to 2.5 feet at about 8 seconds. Thereafter, the rip current risk will be low to possibly moderate at times during the balance of this week through the weekend, in part dependent on the amount of onshore wind. In other words, not much change from the somewhat active month of June. AWARENESS: weak swimmers for their own safety should swim only in the presence of lifeguards. It is not worth being a rip current victim by swimming near jetties, or after the lifeguards go home, or with untrained weak swimming bystanders who wont be capable of saving a distressed swimmer, except to call 911, which then could be too late. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Drag Near Term...Robertson Short Term...Robertson Long Term...Drag 425P Aviation...Drag/Robertson Marine...Drag 425P
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT TUE JUN 28 2016 NJZ007-009-PAZ054-055-060>062-101>106-292015- WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 415 PM EDT TUE JUN 28 2016 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-008-010-292015- SUSSEX-MORRIS-SOMERSET- 415 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY SEVERE STORMS IS EXPECTED TO BE STRONG WINDS. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-MDZ019-020-NJZ012-013-020>023-292015- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX- WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- 415 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-002-MDZ008-012-015-NJZ015>019-027-PAZ070-071-292015- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA- 415 PM EDT TUE JUN 28 2016 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-292015- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 415 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY THUNDERSTORMS THIS EVENING. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-292015- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-292015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 415 PM EDT TUE JUN 28 2016 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT TUE JUN 28 2016
PAZ054-282230-
CARBON-
528 PM EDT TUE JUN 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...
AT 527 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DRUMS TO NEAR GIRARDVILLE...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...NEW MAHONING...PENN FOREST RESERVOIR...BELTZVILLE STATE
PARK...ALBRIGHTSVILLE...LANSFORD...SUMMIT HILL...BOWMANSTOWN...BEAVER
MEADOWS...PARRYVILLE...WEISSPORT...TRESCKOW...WEISSPORT EAST AND
TRACHSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4111 7562 4097 7555 4095 7557 4083 7548
4078 7565 4078 7567 4074 7576 4083 7590
4091 7599 4101 7573 4105 7577 4108 7577
4113 7569
TIME...MOT...LOC 2127Z 284DEG 22KT 4107 7596 4084 7626
AMCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT TUE JUN 28 2016
NJZ007-PAZ062-282215-
WARREN-NORTHAMPTON-
546 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHAMPTON AND
SOUTHERN MONROE COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS OVER NAZARETH...OR 7 MILES
NORTHWEST OF EASTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EASTON...BETHLEHEM...FORKS...HACKETTSTOWN...WILSON...WASHINGTON...
BLAIRSTOWN...NAZARETH...BANGOR...PEN ARGYL...WIND GAP...BATH...
BELVIDERE...HARMONY...OXFORD...HOPE...BELFAST...WEST EASTON...
TATAMY AND EAST BANGOR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4084 7484 4060 7532 4077 7552 4083 7540
4083 7538 4086 7532 4086 7529 4090 7523
4091 7524 4095 7515 4096 7514 4103 7500
TIME...MOT...LOC 2146Z 249DEG 26KT 4075 7532
AMCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EDT TUE JUN 28 2016
NJZ007-PAZ062-282315-
WARREN-NORTHAMPTON-
613 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT WARREN...EASTERN NORTHAMPTON AND
SOUTHEASTERN MONROE COUNTIES...
AT 612 PM EDT...A STRONG THUNDERSTORM WAS NEAR BELFAST...OR 7 MILES
NORTH OF EASTON...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EASTON...FORKS...WILSON...WASHINGTON...BLAIRSTOWN...NAZARETH...
BANGOR...PEN ARGYL...WIND GAP...BELVIDERE...HARMONY...OXFORD...
ALPHA...HOPE...BELFAST...WEST EASTON...TATAMY...EAST BANGOR...
DELAWARE WATER GAP AND GLENDON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4091 7478 4061 7522 4080 7543 4084 7537
4086 7529 4090 7523 4091 7524 4093 7522
4095 7515 4097 7512 4097 7514 4099 7513
4104 7503 4108 7499
TIME...MOT...LOC 2212Z 242DEG 14KT 4080 7521
AMCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT TUE JUN 28 2016
PAZ054-055-282315-
CARBON-MONROE-
617 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
NORTHEASTERN NORTHAMPTON...MONROE AND CARBON COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS OVER CHRISTMANS...OR 8
MILES NORTH OF LEHIGHTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...
PALMERTON...JIM THORPE...WEATHERLY...SKYTOP...CHRISTMANS...
TANNERSVILLE...MOUNTAINHOME...REEDERS...POCONO PINES...
BELTZVILLE STATE PARK...DELAWARE WATER GAP...MECKESVILLE...
CANADENSIS...ANALOMINK...JONAS AND GILBERT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4102 7506 4100 7511 4098 7514 4097 7512
4093 7522 4090 7524 4076 7576 4097 7585
4101 7573 4103 7574 4105 7577 4109 7577
4124 7524
TIME...MOT...LOC 2216Z 264DEG 25KT 4095 7568
AMCThe Philadelphia radar (KDIX), 103 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
4 heavy rain, 3 hail, 2 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
The local 911 center observed 1 inch size hail during a thunderstorm.
Flooding was reported on West-Washington Ave and West-Johnston Ave with portions of the pavement washed away.
Hail was measured at 3/4 inch in diameter during a thunderstorm.
Hail 3/4 inch in diameter was measured in Jefferson Twp during a thunderstorm.
Trees were reported downed due to thunderstorm winds in Bernardsville and Far Hills.
A house was struck by lightning during a thunderstorm.
Thunderstorm winds knocked a large tree onto interstate 287 near exit 30.
Heavy rainfall of 3.97 inches was measured from afternoon and evening thunderstorms.
Heavy rainfall from thunderstorms was measured at 3.9 inches within the afternoon and early evening hours on the 28th.
Heavy rainfall from thunderstorms was measured at 3.16 inches for the afternoon and evening hours of the 28th.
Heavy rainfall was measured at 3.97 inches from afternoon and evening thunderstorms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2016Every state in 2016This day in weather historyWarnings in New Jersey, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633472, 633475, 633469, 633467, 633473, 633474, 633468, 633476, 633470, 633471, 633477.